Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 416, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 13, 2011, 12:05 PM CDT for Lee County, Macon County, Russell County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2011, 12:05 PM CDT (17:05 UTC)
- Expired
- Oct 13, 2011, 12:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lee County, AL, Macon County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 12:32 PM CDT | TSTM WND DMG | 3 E Opelika, AL | TREETOPS AND POWERLINES DOWN NEAR THE SALEM AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
279
WUUS54 KBMX 131705
SVRBMX
ALC081-087-113-131745-
/O.NEW.KBMX.SV.W.0416.111013T1705Z-111013T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CDT THU OCT 13 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EAST CENTRAL ALABAMA...
NORTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
NORTHEASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 1245 PM CDT
* AT 1205 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR AUBURN UNIVERSITY...OR NEAR
AUBURN...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...SMITHS...PHENIX CITY...AUBURN UNIVERSITY...
SOCIETY HILL...BEAUREGARD AND GRIFFEN MILL.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 42 THROUGH 70...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3243 8497 3242 8543 3246 8566 3272 8561
3274 8541 3273 8529 3275 8528 3275 8512
3274 8510 3271 8512 3267 8509 3265 8509
3260 8508 3252 8500 3245 8499 3245 8497
TIME...MOT...LOC 1705Z 264DEG 32KT 3260 8554
$$2 follow-up statements
383
WWUS54 KBMX 131716
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 PM CDT THU OCT 13 2011
ALC081-087-113-131745-
/O.CON.KBMX.SV.W.0416.000000T0000Z-111013T1745Z/
LEE AL-MACON AL-RUSSELL AL-
1216 PM CDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSSELL...NORTHEASTERN MACON AND LEE COUNTIES UNTIL 1245 PM CDT...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR AUBURN UNIVERSITY...OR NEAR
AUBURN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
OPELIKA...SMITHS...PHENIX CITY...BEAUREGARD...GRIFFEN MILL...BEANS
MILL...BLEECKER...SMITHS STATION...LADONIA AND MARVYN.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 51 THROUGH 70...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3242 8543 3247 8561 3256 8550 3270 8548
3272 8546 3273 8529 3275 8527 3275 8512
3273 8510 3271 8512 3267 8509 3260 8508
3252 8500 3245 8499 3243 8497
TIME...MOT...LOC 1716Z 264DEG 32KT 3261 8542
$$227
WWUS54 KBMX 131732
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT THU OCT 13 2011
ALC087-131742-
/O.CAN.KBMX.SV.W.0416.000000T0000Z-111013T1745Z/
MACON AL-
1232 PM CDT THU OCT 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3243 8497 3246 8534 3269 8532 3275 8527
3275 8512 3273 8510 3271 8512 3267 8509
3264 8509 3260 8508 3252 8500 3245 8499
TIME...MOT...LOC 1732Z 264DEG 32KT 3262 8525
$$
ALC081-113-131745-
/O.CON.KBMX.SV.W.0416.000000T0000Z-111013T1745Z/
LEE AL-RUSSELL AL-
1232 PM CDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSSELL AND EASTERN LEE COUNTIES UNTIL 1245 PM CDT...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF BEANS MILL...OR 7
MILES EAST OF OPELIKA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHS...PHENIX CITY...BLEECKER...SMITHS STATION...LADONIA...
CRAWFORD...BARTLETTS FERRY DAM...MONTEREY HEIGHTS AND LADONIA
SPORTS COMPLEX.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 66 THROUGH 70...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3243 8497 3246 8534 3269 8532 3275 8527
3275 8512 3273 8510 3271 8512 3267 8509
3264 8509 3260 8508 3252 8500 3245 8499
TIME...MOT...LOC 1732Z 264DEG 32KT 3262 8525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:41 AM CDT, 24 minutes earlier.
Area forecast discussion, Oct 13, 11:41 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1141 AM CDT THU OCT 13 2011 .UPDATE... && .DISCUSSION... UPPER LEVEL TROF AND A SURFACE COLD FRONT WILL CONTINUE TO GENERATE SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS THIS AFTERNOON ACROSS CENTRAL ALABAMA. GOOD NEWS IN REGARDS TO SEVERE POTENTIAL IS THAT THE AIRMASS HAS REMAINED STABLE WITH ALL THE CLOUD COVER THIS MORNING...KEEPING THE TEMPERATURES AND INSTABILITY IN CHECK. THE MAIN FRONT IS APPROACHING WEST-CENTRAL ALABAMA AT THIS TIME AND WILL QUICKLY MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT. LOOK FOR SHOWERS AND THUNDERSTORMS TO DISSIPATE FROM THE WEST TO EAST. MADE SOME ADJUSTMENTS DOWNWARD IN REGARDS TO TEMPERATURES...ESPECIALLY ACROSS THE SOUTHEAST. FORECAST HAVE BEEN SENT. && .AVIATION... 12Z TAF DISCUSSION. EXPECT A FEW SHOWERS TO CONTINUE TO PUSH EAST ACROSS THE NRN TWO THIRDS OF THE CWA THIS MRNG. COULD SEE SOME ADDITIONAL SCATTERED SHOWER/STORM DEVELOPMENT LATE MRNG AND EARLY AFTN AHEAD OF THE COLD FRONT. HAVE INCLUDED VCTS FOR ALL SITES EXCEPT MGM/TOI AS RAIN CHANCES REMAIN A LITTLE LOWER IN THE SOUTH. WINDS COULD BE A TAD GUSTY JUST BEFORE AND AS THE FRONT PASSES...BUT GUSTS SHOULD BE AT OR BELOW 18 KTS. AS FAR AS CIGS GO...CONFIDENCE REMAINS ON THE LOW END AS THEY HAVE BEEN VARIABLE ALL NIGHT. GENERALLY EXPECT CIGS TO RISE TO JUST INSIDE VFR BY LATE MRNG...HOWEVER THERE COULD STILL BE SOME SCT MVFR CIGS POSSIBLE. THE FRONT WILL PUSH THRU DURING THE AFTN AND SKIES SHOULD BEGIN TO CLEAR IN THE EVNG. DRIER AIR WILL FILTER INTO THE REGION OVERNIGHT SO FOG DEVELOPMENT IS NOT ANTICIPATED. NOTE...THE NATIONAL WEATHER SERVICE HAS BEGUN SEASONAL TERMINAL FORECAST FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA... ALABAMA. THE FORECASTS WILL LAST THROUGH AT LEAST THE 26TH OF OCTOBER. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED AT THE END. 19 && .FIRE WEATHER... DRY CONDITIONS ARE EXPECTED FOR BOTH FRIDAY AND SATURDAY. RELATIVE HUMIDITY VALUES COULD DROP BELOW 30 PERCENT FOR SEVERAL HOURS. THIS COULD ENHANCE THE FIRE WEATHER THREAT ACROSS CENTRAL ALABAMA. && .PREV DISCUSSION... /ISSUED 635 AM CDT THU OCT 13 2011/ DISCUSSION... HIGH PRESSURE WILL BUILD IN FROM THE WEST AND IT IS EXPECTED TO REMAIN IN CONTROL THROUGH EARLY NEXT WEEK. TEMPERATURES WILL ONLY COOL DOWN ON FRIDAY BUT THEY WILL QUICKLY REBOUND OVER THE WEEKEND. NEVERTHELESS...SKIES WILL BE MAINLY CLOUD FREE. ANOTHER COLD FRONT IS SET TO MOVE ACROSS CENTRAL ALABAMA ON TUESDAY. NOT EXPECTING A WHOLE OF RAIN WITH THIS SYSTEM. SINCE HIGH PRESSURE WILL REMAIN IN CONTROL FOR SO LONG...MOISTURE RECOVERY WILL NOT OCCUR FAST ENOUGH BEFORE THE FRONT REACHES THE AREA. THIS TIME AROUND...TEMPERATURES ARE EXPECTED TO BE MUCH COOLER GIVEN THE TYPE OF AIRMASS. HIGH PRESSURE RETURNS FOR THE LATTER HALF OF THE WEEK. 10/ARM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 50 76 46 77 / 60 20 0 0 0 ANNISTON 74 50 76 48 79 / 60 20 0 0 0 BIRMINGHAM 75 52 76 53 80 / 60 10 0 0 0 TUSCALOOSA 77 50 79 49 82 / 70 0 0 0 0 CALERA 76 51 77 52 80 / 60 10 0 0 0 AUBURN 73 54 76 55 81 / 60 20 0 0 0 MONTGOMERY 79 52 80 51 85 / 70 10 0 0 0 TROY 75 51 79 48 83 / 50 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 16/10/19/10
Hazardous weather outlook, Oct 13, 6:40 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 AM CDT THU OCT 13 2011 ALZ011>015-017>050-141145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 640 AM CDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DRIER AIR WILL BEGIN TO FILTER INTO THE REGION ON FRIDAY. THESE DRY CONDITIONS COULD ENHANCE THE FIRE DANGER THREAT ACROSS PORTIONS OF CENTRAL ALABAMA ON BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 13, 11:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 AM CDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL MONTGOMERY 32.35N 86.28W
10/13/2011 M0.25 INCH MONTGOMERY AL TRAINED SPOTTER
PEA SIZE HAIL AT INTERSECTION OF I-85 AND EASTERN
BOULEVARD.
&&Special weather statement, Oct 13, 11:53 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CDT THU OCT 13 2011
ALZ037-043-045-047-048-131800-
ELMORE AL-LEE AL-MACON AL-RUSSELL AL-TALLAPOOSA AL-
1153 AM CDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALLAPOOSA...
NORTHERN RUSSELL...NORTHERN MACON...LEE AND SOUTHEASTERN ELMORE
COUNTIES UNTIL 100 PM CDT...
AT 1148 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LIBERTY CITY...OR NEAR NOTASULGA...MOVING EAST AT
35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AUBURN...
OPELIKA...
SMITHS...
PHENIX CITY...
TUSKEGEE NATIONAL FOREST...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3235 8499 3241 8600 3272 8574 3274 8541
3273 8529 3275 8528 3275 8512 3269 8511
3265 8508 3265 8509 3237 8497
TIME...MOT...LOC 1653Z 266DEG 31KT 3255 8568The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:53 AM CDT | Special Weather Statement | BMX | Lee | 67 min |
| Oct 13, 1:37 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 53 min |
| Oct 13, 2:20 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.